Stable mappings of discriminant varieties

J.W. Bruce

    Research output: Contribution to journalArticle

    Abstract

    Smooth mappings defined on discriminant varieties of -versal unfoldings of isolated singularities arise in many interesting geometrical contexts, for example when classifying outlines of smooth surfaces in 3 and their duals, or wave-front evolution [1, 2, 5]. In three previous papers we have classified various stable mappings on discriminants. When the isolated singularity is weighted homogeneous the discriminant is not a local smooth product, and this makes the classification of stable germs considerably easier than in general. Moreover, discriminants arising from weighted homogeneous singularities predominate in low dimensions, so such classifications are very useful for applications.
    Original languageEnglish
    Pages (from-to)69-82
    JournalMathematical Proceedings of the Cambridge Philosophical Society
    Volume103
    Issue number1
    DOIs
    Publication statusPublished - 1988

    Fingerprint Dive into the research topics of 'Stable mappings of discriminant varieties'. Together they form a unique fingerprint.

  • Cite this